Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Good to take higher dose of Advair for coughing up mucus?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5141 Questions
I find that I am coughing up more mucus (I don't have a cold or anything like that) on a daily basis since my doctor switched me over to Advair on a higher strength for my asthma. Is this good or bad?
Posted Sat, 8 Mar 2014 in Lung and Chest disorders
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Good if symptoms of asthma are better Detailed Answer: Hi and thank you so much for this query. I a so sorry to hear about your battle with asthma. What were the reasons for which you were switched to a higher dose? Do you think you are getting better relief of symptoms with this? For how long have you noticed this? How often do you get attacks? In all, mucus blocks airways and makes it more difficult to breath. Coughing it out would be a good idea. However, mucus results fro inflammation of the airways and would not be a good sign.This would be paradoxical that a higher dose which is supposed to suppress this even more would rather lead to an increased mucus production. In all, I will suggest that you monitor this a little longer for us to understand what the exact significance is. I hope this addresses your query fully. Thank you so much for patronizing our services and please do feel free to ask for follow up clarifications and information if need be. I wish you the best of health. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor